MAUDE Adverse Event Report: Datascope Corp. CARDIOSAVE HYBRID, TYPE I PLUG; System, Balloon, Intra-Aortic And Control

Datascope Corp. CARDIOSAVE HYBRID, TYPE I PLUG; System, Balloon, Intra-Aortic And Control
Model Number 0998-00-0800-45
Medical Device Problem Code Inability to Auto-Fill (1044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that during use the cardiosave intra-aortic balloon pump (iabp) failed to trigger automatic inflation.There was patient involvement.No harm was reported.The device was promptly replaced with another one.The getinge fst was dispatched to evalaute the unit.The pneumatic interface module (pim) was determined to be faulty.After pim replacement, the unit passed all functional and safety tests to manufacturer specifications.
 
Additional Manufacturer Narrative
E1 - (b)(6).Investigation results: the autofill process will purge and replace the iab and the extension catheter with pure helium.Autofill cycle repeats itself every 2 hours.The iabp will automatically pause assist in order to purge and refill the balloon catheter circuit with helium gas every two (2) hours.When the autofill cycle is completed, assist will automatically resume.Operator may initiate an autofill at any time by pressing and holding the iab fill key.This will reset the 2-hour autofill timer.Should a 2-hour autofill time-out occur while in the standby mode, an autofill will be performed one minute after returning to the assist mode.An autofill will automatically occur if local atmospheric pressure decreases or increases by 25 or 50 mmhg respectively, as may occur during air transport.These pressure changes will initiate autofill.Approximately every 1,000 feet of rise or 2,000 feet of drop in altitude to keep the balloon pressure acclimated to local condition.If the autofill procedure fails to purge and fill the pneumatic module properly, the message autofill failure will be displayed, and an audible alarm will be activated.Corrective action can be obtained by pressing the help available key.There are three (3) types of high priority autofill failures: 1.Autofill failure ¿ no helium.This alarm occurs while using the iabp in its hospital configuration, the iab could not be automatically filled because of inadequate helium gas supply.In this situations, the iab deflates and the system vents the helium.The alarm is resolved by replenishing the helium gas supply and retry the autofill function or by replacing the helium tank.2.Autofill failure ¿ blood suspected: this alarm occurs when the system is auto filling and a leak in iab result in blood migration back to the system.The iab deflates and the system vents the helium to atmosphere.The alarm is cleared by cycling power off and on.3.Autofill failure: the helium supply is adequate however the iab could not be automatically filled.The iab deflates and the system vents the helium to atmosphere.The alarm is tried to be cleared by retrying to perform the iab fill function.In the event logs ¿ the autofill failure is documented as code 37.The most probable root cause for the failure is as follows: the following components when defective can lead to autofill failures: drive manifold, driver regulators, vacuum regulators, pim modules.Pim to backplane cables, helium reservoir assembly, nafion dryer assembly, scroll compressor.The defects to these parts can be caused by fluid ingress, oversaturation, component reliability, calibration drifts, debris, fatigue, and stress.

Brand Name
CARDIOSAVE HYBRID, TYPE I PLUG
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer (Section G)
Datascope Corp.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer Contact
ewelina chorlowska
1300 macarthur blvd
mahwah, NJ 07430
MDR Report Key50815125
Report Number2249723-2026-0004360
Device Sequence Number21511022
Product Code DSP
UDI-Device Identifier10607567108421
UDI-Public(01)10607567108421
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0998-00-0800-45
Device Catalogue Number0998-00-0800-45
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Unknown.
Patient SexUnknown